MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Visual Disturbances (2140); No Code Available (3191)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: secondary surgical intervention,explant.Work order search- no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm micl13.2 , -125 diopter was implanted and removed on (b)(6) 2018 due to high iop and unhappy vision.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Two similar complaint type event were reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
Additional information: the reporter indicated that the lens was implanted into the patients left eye (os) on (b)(6) 2018.The lens was removed on (b)(6) 2018 due to excessive vault, pupil block with elevated iop (date assessed: (b)(6) 2018 and (b)(6) 2018), and unreactive pupil.Enlargement of pi (yag and surgical) was reported.On (b)(6) 2018 the lens was exchanged for a different diopter and shorter length lens.It was reported that this exchange resolved the problem.Additional information reported: patient had icl od without complications (b)(6) 2018.Patient had prk ou without complication (b)(6) 2018.Reporter stated that possible cause of event was ugh syndrome despite patent pi.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7835113
Report Number2023826-2018-01317
Device Sequence Number1964035
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public00841542103343
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/20/2018
10/26/2018
11/01/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/09/2018
10/26/2018
11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR